Alert archive / South Dakota / Snow Advisories in 2008
Snow Advisory 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Apr 25, 2008, 3:45 AM CDT for 4 counties in South Dakota; Lincoln County, Lyon County, Pipestone County, Minnesota. It took effect at Apr 25, 2008, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 25, 2008, 9:00 AM CDT
- Expired
- Apr 25, 2008, 8:12 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Lincoln County, MN, Lyon County, MN, Pipestone County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 72 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Apr 25, 3:15 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 25, 3:15 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT FRI APR 25 2008 .DISCUSSION... MODELS SEEM TO HAVE A DECENT HANDLE ON STG UPPER WV APPCHG FCST AREA WITH PCPN ALREADY SPRDG NWD INTO AREA PRETTY MUCH AS THEY HAVE. BIGGEST QSTN IS COOLING AND CHANGEOVER FROM RAIN TO SNOW. COOLING OVER NRN AND WRN FCST AREA SHUD BE PRETTY FAST ESPLY AS PCPN GETS GOING. THIS LEADS TO POTENTIAL FOR HALF DECENT SNOW ACCUM...3 TO 6 INCHES...FROM E OF HON TO BKX TO MML AND SWD TO A LTL N OF FSD. SOME THREAT OF AR BEFORE SNOW CHANGEOVER AS LOW LVL COLD AIR CONTS TO STREAM INTO SWRN MN FROM THE N...BUT SEEL MODELS ARE UNDERDOING THE DEPTH OF THIS COOLING AND INDEED THERE HAVE ALREADY BEEN SIGNS OF THIS WITH THE ERYR LGT SNW AT HON. SO...WILL KEEP IT A RAIN TO SNOW EVENT WITH A SNOW ADVY IN ABV MENTND AREA. WWD SNOW ACCUM GRAPHIC LOOKS PRETTY GOOD...CUTOFFS TO THE W AND ESPLY OVER OUR SERN FCST AREA WILL PRBLY BE SHARPER AS THINK GRAPHIC HAS SNOW ACCUM TOO FAR SEWD IONTO NWRN IA. WINDS WILL BE PRETTY STG BUT DURG DAYTIME IN LATE APR DONT THINK THERE WILL BE ANY TRUE BLWG SNOW...WHILE MDT TO HVY SNW FALLS WINDS OF COURSE WILL BLOW THAT ARND AND HELP CUT VSBY...BUT FEEL FALLEN SNOW WILL PRETTY MUCH STAY PUT. SOME QSTN ON HOW LONG ACCUM SNOW WILL LINGER AS SYS PASSES BY AND SFL LO MOVES TO E OF AREA WITH TROWAL/WRAP ARND SETTING UP. SOME SMOW ACCUM SHUD CONT INTO THIS EVE BUT MOST SNOW WILL FALL LATE MRNG AND AFTN. SNOW SHUD PRETTY MUCH END OR GO TO VRY LGT BY MIDNGHT...WILL KEEP JUST A SLGT CHC NERN FCST AREA AFTER 06Z. SECONDARY SAT SYS SEEMS HANDLD PRETTY WELL FROM PREV FCST WITH A SHOT OF WARMING JUST ENUF TO KEEP PCPN THREAT AS MSTLY RAIN. THIS SEEMS REASNBL SINCE NEAR THE END OF APRL THE AIR HAS A LOT EASIER TIME WARMNG ONCE TDAS SYS MOVES OUT. THIS WV SHUD AFFECT MOST OF FCST AREA BUT MORE S THAN N. STILL ANOTHER WK WV COMNG DOWN SUN WILL BE MORE FOR THE NERN PART OF FCST AREA. HAVE NOT MADE MANY CHANGES FROM ERYR FCST FOR SAT/SUN. RDGNG SHUD PRODUCE DRY WX WITH SOME WARMNG MON AND TUE. DVLPG WRN US TROF WILL BRING HALF DECENT CHC OF SHWRS/TSTMS BY END OF NEXT WEEK. HAVE SOME DOUBTS ON THE ERY MENTN FOR TUE NGT AND WED BUT THEN THAT IS WHAT WE ARE SAYIGN WITH A MEAGER SLGT CHC...ANMD WAA DOES START UP...SO AM LEAVING ALONE. TEMPS SHUD CONT MILD WED AND THU AFTER ABV MENTND ERY WEEK WARMUP. && .AVIATION... WDSPRD IFR TO LOWER END MVFR CIGS EXPECTED TO PERSIST AT ALL TAF LOCATIONS THROUGH THE DAY AND INTO THIS EVENING...AS STRONG UPPER LEVEL LOW PRESSURE LIFTS NORTHEAST THROUGH THE REGION. WDSPRD PCPN WILL OVERSPREAD THE AREA AHEAD OF THE WAVE THROUGH THE EARLY MORNING HOURS...BEGINNING AS RAIN BUT CHANGING TO SNOW AT KHON AND KFSD IN THE MID-LATE MORNING AS COLDER LOW LEVEL AIR CONTINUES TO POUR INTO THE AREA. HEAVIER SNOW BURSTS POSSIBLE 15Z-20Z...MOST LIKELY AT KFSD...WHICH COULD REDUCE VSBYS INTO LIFR RANGE AT TIMES. WAVE EXITS THE AREA LATE IN THE EVENING...ALLOWING FOR IMPROVING VSBYS AND CIGS AT ALL LOCATIONS 26/03Z-06Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...SNOW ADVY 9 AM-10 PM CDT TDA/EVE SDZ039-040-055-056. MN...SNOW ADVY 9 AM-10 PM CDT TDA/EVE MNZ071-072-097. IA...NONE. NE...NONE. && WILLIAMS/JH
Hazardous weather outlook, Apr 24, 11:46 AM CDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1146 AM CDT THU APR 24 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1146 AM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT IS ADVANCING ACROSS THE AREA THIS AFTERNOON. AHEAD OF THE FRONT...THERE MAY BE ENOUGH HEATING TO DESTABILIZE THE ATMOSPHERE AND CREATE A SLIGHT RISK OF THUNDERSTORMS IN THE SIOUX CITY...SPENCER AND STORM LAKE IOWA AREAS. THE MAIN THREAT LATE THIS AFTERNOON WOULD BE HAIL UP TO THE SIZE OF QUARTERS. FLOODING... AN UPPER LEVEL DISTURBANCE WILL BRING THE POSSIBILITY OF HEAVY RAIN TO NORTHWESTERN IOWA...NORTHEASTERN NEBRASKA...EXTREME SOUTHEAST SOUTH DAKOTA AND FAR SOUTHWEST MINNESOTA LATE TONIGHT AND EARLY FRIDAY. RAINFALL AMOUNTS BY FRIDAY MORNING COULD RANGE FROM ONE TO TWO INCHES IN THESE AREAS...WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE POSSIBLE AFTER 3 PM IN PORTIONS OF NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:12 AM CDT | Winter Weather Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 15 more | 17 hr |
Nearby
Snow Advisories in South Dakota, 2008Snow Advisories in Minnesota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.